MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely calcified lesion in the distal left anterior descending artery (lad).A spectranetics elca coronary laser atherectomy catheter was used to treat the patient.After lasing 8 times successfully, an attempt was made to lase for the 9th time, when the surgeon had a feeling of electrical leakage.An abrasion in the epidermal layer of the catheter was noted, and use of the device was discontinued.Some of the contrast media in the coronary arteries remained, and the procedure was completed with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
H3/h6): the device was not returned, thus no investigation could be completed, and the reported complaint could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
jill jacoby
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17733285
Report Number3007284006-2023-00022
Device Sequence Number18080078
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)240615(10)FG022F03A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910001 S118
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG022F03A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI SION GUIDE WIRE SIZE UNK; MEDTRONIC EBU3.5 7F GUIDE CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO RS*A60G16SQZ INTRODUCER SHEATH SIZE UNK
Patient Age55 YR
Patient SexMale
Patient Weight68 KG